Alert archive / Oklahoma / Flash Flood Warnings in 2024

Flash Flood Warning 37, NWS Tulsa, OK

August 17, 2024Sebastian County, Arkansas; Haskell County, LeFlore County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Aug 17, 2024, 5:51 AM CDT for Sebastian County, Arkansas; Haskell County, LeFlore County, Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2024, 5:51 AM CDT (10:51 UTC)
Expired
Aug 17, 2024, 11:00 AM CDT
In force
5 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Sebastian County, AR, Haskell County, OK, LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 26 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2024-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1380 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2024-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1380 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1791 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

542 
WGUS54 KTSA 171051
FFWTSA
ARC131-OKC061-079-171400-
/O.NEW.KTSA.FF.W.0037.240817T1051Z-240817T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
551 AM CDT Sat Aug 17 2024

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Southwestern Sebastian County in west central Arkansas...
  East Central Haskell County in southeastern Oklahoma...
  Central Le Flore County in southeastern Oklahoma...

* Until 900 AM CDT.

* At 551 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Additional rainfall amounts of 
  1 to 3 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Poteau...                          Pocola...
  Heavener...                        Spiro...
  Panama...                          Wister...
  Hackett...                         Howe...
  Hartford...                        Huntington...
  Keota...                           Bokoshe...
  Midland...                         Cameron...
  Lake Wister State Park...          Shady Point...
  Rock Island...                     Patterson...
  Cowlington...                      Scullyville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3534 9483 3532 9482 3533 9479 3512 9414
      3510 9414 3507 9425 3506 9425 3506 9423
      3498 9423 3497 9424 3495 9434 3496 9437
      3495 9438 3495 9441 3493 9443 3493 9445
      3478 9445 3498 9492 3529 9492

FLASH FLOOD...RADAR INDICATED

$$
2 follow-up statements
801 
WGUS54 KTSA 171347
FFWTSA
ARC131-OKC061-079-171600-
/O.EXT.KTSA.FF.W.0037.000000T0000Z-240817T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
847 AM CDT Sat Aug 17 2024

The National Weather Service in Tulsa has extended the

* Flash Flood Warning for...
  Southwestern Sebastian County in west central Arkansas...
  East Central Haskell County in southeastern Oklahoma...
  Central Le Flore County in southeastern Oklahoma...

* Until 1100 AM CDT.

* At 847 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts up to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Poteau...                          Pocola...
  Heavener...                        Spiro...
  Panama...                          Wister...
  Hackett...                         Howe...
  Hartford...                        Huntington...
  Keota...                           Bokoshe...
  Midland...                         Cameron...
  Lake Wister State Park...          Shady Point...
  Rock Island...                     Patterson...
  Cowlington...                      Scullyville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3534 9483 3532 9482 3533 9479 3512 9414
      3510 9414 3507 9425 3506 9425 3506 9423
      3498 9423 3497 9424 3495 9434 3496 9437
      3495 9438 3495 9441 3493 9443 3493 9445
      3478 9445 3498 9492 3529 9492

FLASH FLOOD...RADAR INDICATED

$$
466 
WGUS74 KTSA 171555
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
1055 AM CDT Sat Aug 17 2024

ARC131-OKC061-079-171605-
/O.EXP.KTSA.FF.W.0037.000000T0000Z-240817T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sebastian AR-Haskell OK-Le Flore OK-
1055 AM CDT Sat Aug 17 2024

...FLASH FLOOD WARNING WILL EXPIRE AT 11 AM CDT THIS MORNING FOR 
SOUTHWESTERN SEBASTIAN, EAST CENTRAL HASKELL AND CENTRAL LE FLORE 
COUNTIES...

Flood waters are receding, and the heavy rain has ended. Please 
continue to heed remaining road closures.

&&

LAT...LON 3534 9483 3532 9482 3533 9479 3512 9414
      3510 9414 3507 9425 3506 9425 3506 9423
      3498 9423 3497 9424 3495 9434 3496 9437
      3495 9438 3495 9441 3493 9443 3493 9445
      3478 9445 3498 9492 3529 9492

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 3:39 AM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Aug 17, 3:39 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
339 AM CDT Sat Aug 17 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today)
Issued at 339 AM CDT Sat Aug 17 2024

Widely scattered strong/severe thunderstorms continue to develop
across far eastern OK and northwest AR early this morning. This
activity is just now showing signs of weakening in comparison to
a couple of hours ago. Latest surface analysis indicates an
extensive outflow boundary from convection in central AR advancing
southward across southeast OK. Warm air advection overrunning the
outflow has generated a few clusters of thunderstorms, which are
riding a 700-500mb moisture axis across far eastern OK/northwest
AR. Sufficient instability, shear, and lift are supporting strong
to severe storms, with large hail and gusty winds being the
primary hazards with this activity. Guidance has the storms
continuing to weaken over the next few hours. Will monitor trends
and amend the near-term grids as necessary. A Severe Thunderstorm
Watch remains in effect for west-central AR as well as Sequoya and
Le Flore counties in OK until 4 AM this morning. Showers and
thunderstorms should continue to decrease in coverage through the
morning, with mostly dry conditions by midday.

Dangerous heat and humidity will once again be the main storyline
today once the precipitation ends. Rainfall from last night/this
morning will likely keep dewpoint temperatures elevated through
the day, especially locations that have received wetting rainfall
over the last 12-24 hours. With ambient air temperatures expected
to rise into the mid-upper 90s and lower 100s, oppressive heat is
likely again today for most locations in the forecast area. Have
included far northwest AR in a Heat Advisory and upgraded portions
of west- central AR/northeast OK in an Excessive Heat Warning,
both of which go into effect from noon until 9 PM tonight.

Mejia

&&

.LONG TERM...
(Tonight through Friday)
Issued at 339 AM CDT Sat Aug 17 2024

Strong mid/upper-level ridging will slide eastward over the TX/OK
Panhandles by this evening/tonight. Meanwhile, a fairly deep
upper-level trough will further deepen along the east coast of
the US through the rest of the weekend. This will result in
eastern OK/northwest AR being in a deformation zone of NNW flow
aloft. Models and ensembles show this pattern persisting through
at least the first half of next week. Closer to the surface,
modest warm air advection is forecast to continue affecting the
region through the remainder of the weekend. Heat headlines look
likely to be needed again on Sunday for most locations. Better
details on this will come in the next forecast package.

On Sunday, surface high pressure is expected to move into the
Northern/Central Plains from Canada, positioning itself over the
Upper Midwest by Sunday night/Monday morning. As this occurs, the
surface high will gradually push a backdoor frontal boundary
through the area during the daytime Sunday, with the front pushing
south of the Red River late Sunday night or early Monday morning.
Following the front, guidance shows temperatures dropping
slightly below or near seasonal average through midweek, with a
gradual climb in temperatures by late next week as ridging begins
to build back over the Plains.

Low-end precipitation chances will occur almost daily for at
least some portions of the forecast area into midweek. Medium-
range models indicate chances "maximize" along/near the
aforementioned shear axis/deformation zone aloft. The best chance
(30-50%) of precipitation in the long-term period will occur
Sunday afternoon/evening and into the overnight hours in
association with the frontal boundary that will be moving through
the area. The Storm Prediction Center has included most of the
forecast area in a Marginal Risk for severe thunderstorms Sunday
as there should be sufficient instability, shear, and lift along
the front to spark a few strong to severe storms. Sporadic low
chances of precipitation will linger Monday, Tuesday, and possibly
into Wednesday before upper-level ridging repositions itself over
the Southern/Central Plains and essentially end chances through
the remainder of the forecast period.

Mejia

&&

.AVIATION...
(06Z TAFS)
Issued at 1142 PM CDT Fri Aug 16 2024

Well defined cold pool has spread across NE OK / NW AR from
evening storms. This boundary may be sufficient for the S-SW
overnight low level jet to maintain scattered storm development
and forecast will mention potential thunderstorm impacts for all
terminals. Precip cover expected to wane by mid to late morning
with VFR conditions then prevailing. Storms may again develop
Saturday night but current guidance suggests this potential is
more likely just beyond this forecast valid time.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   99  76  97  74 /  10  10  10  20
FSM  100  77 100  75 /  50   0  10  30
MLC  101  77 102  76 /  20   0  10  10
BVO   97  72  95  70 /  10  10  10  30
FYV   95  72  95  69 /  50  10  20  40
BYV   94  71  93  67 /  40  10  20  40
MKO   96  76  99  74 /  30   0  10  20
MIO   94  71  94  68 /  30  10  20  40
F10   98  75 101  74 /  20  10  10  10
HHW  102  77 105  77 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon today to 9 PM CDT this evening for
     OKZ054-058-059-063-068-069.

     Excessive Heat Warning from noon today to 9 PM CDT this evening
     for OKZ049-053-055>057-060>062-064>067-070>076.

AR...Heat Advisory from noon today to 9 PM CDT this evening for
     ARZ001-002-010-011.

     Excessive Heat Warning from noon today to 9 PM CDT this evening
     for ARZ019-020-029.

&&

SHORT TERM...67
LONG TERM....67
AVIATION...07
Hazardous weather outlook, Aug 17, 4:59 AM CDT, 52 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
459 AM CDT Sat Aug 17 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
459 AM CDT Sat Aug 17 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Far Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FLASH FLOOD AND HEAVY RAIN.
	RISK...Limited.
	AREA...Far Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
    ONSET...This afternoon.

DISCUSSION...
Scattered thunderstorms are ongoing this morning and will be
capable of producing marginally severe wind gusts and hail.
Additionally, these storms will be capable of producing heavy
rainfall that may lead to flash flooding. Rain chances will end
later this morning.

Dangerously heat and humidity will continue again today with heat
index values from 105 to 115 degrees this afternoon, remaining
likely into early evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY AND MONDAY...Thunderstorm Potential...Dangerous Heat Potential.
TUESDAY THROUGH FRIDAY...No Hazards.

EXTENDED DISCUSSION...
Additional thunderstorm development is expected Sunday into Monday
morning as a cold front pushes through the area. Marginally severe
thunderstorms are possible along the front Sunday afternoon and
evening.

Dangerous heat will persist through the rest of the weekend.
Relatively cooler temperatures are expected by early next week as
the upper ridge shifts west away from the region and a cold front
moves through the area on Sunday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 17, 2:58 AM CDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
258 AM CDT Sat Aug 17 2024

OKZ067-068-070-170830-
Muskogee OK-Cherokee OK-Wagoner OK-
258 AM CDT Sat Aug 17 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WAGONER...WEST
CENTRAL CHEROKEE AND NORTH CENTRAL MUSKOGEE COUNTIES THROUGH 330 AM
CDT...

At 258 AM CDT, Doppler radar indicated a strong thunderstorm over
Wagoner, moving southeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Muskogee...                       Wagoner...
Fort Gibson...                    Okay...
Hulbert...                        Sequoyah State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3595 9548 3606 9533 3590 9507 3574 9528
TIME...MOT...LOC 0758Z 318DEG 31KT 3595 9535

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 17, 2:59 AM CDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
259 AM CDT Sat Aug 17 2024

ARZ029-OKZ076-170845-
Sebastian AR-Le Flore OK-
259 AM CDT Sat Aug 17 2024

...STRONG THUNDERSTORMS WILL IMPACT SEBASTIAN AND NORTHEASTERN LE
FLORE COUNTIES THROUGH 345 AM CDT...

At 259 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles southeast of Arkoma to 3 miles northeast
of Cameron to 4 miles northwest of Poteau. Movement was southeast at
40 mph.

HAZARD...Wind gusts 40 to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Fort Smith...                     Poteau...
Greenwood...                      Pocola...
Heavener...                       Mansfield...
Hackett...                        Howe...
Hartford...                       Huntington...
Bonanza...                        Midland...
Cameron...                        Excelsior...
Fort Smith Regional Airport...    Washburn...
Burnville...                      Jenny Lind...
Shady Point...                    Rock Island...

This includes Interstate 540 between mile markers 10 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
west central Arkansas...and southeastern Oklahoma.

&&

LAT...LON 3514 9403 3514 9414 3510 9414 3506 9425
      3506 9423 3497 9424 3495 9434 3496 9437
      3494 9439 3495 9441 3493 9443 3493 9445
      3475 9445 3472 9456 3509 9477 3522 9453
      3536 9440 3515 9403
TIME...MOT...LOC 0759Z 327DEG 34KT 3532 9442 3517 9449 3509 9467

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 17, 4:03 AM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
403 AM CDT Sat Aug 17 2024

ARZ029-OKZ068-070-072-074-076-171000-
Sebastian AR-Haskell OK-Muskogee OK-Sequoyah OK-Cherokee OK-
Le Flore OK-
403 AM CDT Sat Aug 17 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN SEBASTIAN...EASTERN
HASKELL...SEQUOYAH...NORTHERN LE FLORE...SOUTHWESTERN CHEROKEE AND
NORTHEASTERN MUSKOGEE COUNTIES THROUGH 500 AM CDT...

At 403 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles north of Pumpkin Center to 4 miles
northeast of Bokoshe. Movement was southeast at 30 mph.

HAZARD...Wind gusts 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Muskogee...                       Sallisaw...
Poteau...                         Fort Gibson...
Pocola...                         Muldrow...
Spiro...                          Vian...
Panama...                         Wister...
Gore...                           Hackett...
Howe...                           Webbers Falls...
Bonanza...                        Keota...
Mccurtain...                      Bokoshe...
Gans...                           Cameron...

This includes Interstate 40 in Oklahoma between mile markers 283 and
319.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3493 9444 3493 9445 3488 9445 3500 9485
      3576 9540 3585 9503 3520 9439
TIME...MOT...LOC 0903Z 313DEG 24KT 3577 9513 3523 9473

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Aug 17, 4:20 AM CDT, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
420 AM CDT Sat Aug 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 AM     Tstm Wnd Dmg     Vian                    35.50N 94.97W
08/17/2024                   Sequoyah           OK   Trained Spotter

            Tree limbs and power lines down.

&&
Special weather statement, Aug 17, 5:10 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
510 AM CDT Sat Aug 17 2024

ARZ029-OKZ072-074-076-171100-
Sebastian AR-Haskell OK-Sequoyah OK-Le Flore OK-
510 AM CDT Sat Aug 17 2024

...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL SEBASTIAN...
SOUTHEASTERN HASKELL...SOUTHEASTERN SEQUOYAH AND NORTHERN LE FLORE
COUNTIES THROUGH 600 AM CDT...

At 510 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Gans to 3 miles east of Lequire. Movement
was east at 25 mph.

HAZARD...Wind gusts 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Fort Smith...                     Poteau...
Pocola...                         Spiro...
Panama...                         Wister...
Hackett...                        Bonanza...
Keota...                          Mccurtain...
Bokoshe...                        Cameron...
Mc Curtain...                     Lake Wister State Park...
Shady Point...                    Rock Island...
Cowlington...                     Scullyville...
Braden...                         Rye Hill...

This includes Interstate 540 near mile marker 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3488 9474 3502 9493 3506 9493 3506 9499
      3513 9509 3540 9476 3528 9433
TIME...MOT...LOC 1010Z 278DEG 24KT 3538 9473 3511 9504

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 17, 5:41 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
541 AM CDT Sat Aug 17 2024

OKZ068-069-072-171130-
Adair OK-Sequoyah OK-Cherokee OK-
541 AM CDT Sat Aug 17 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL SEQUOYAH...
SOUTHWESTERN ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES THROUGH 630 AM
CDT...

At 541 AM CDT, Doppler radar indicated a strong thunderstorm over
Cherokee Landing State Park, moving southeast at 30 mph.

HAZARD...Wind gusts 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Sallisaw...                       Marble City...
Cookson...                        Brushy Lake State Park...
Brushy...                         Cherokee Landing State Park...
Bunch...                          Mc Key...

This includes Interstate 40 in Oklahoma between mile markers 301 and
304.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3576 9508 3586 9489 3557 9460 3543 9488
TIME...MOT...LOC 1041Z 327DEG 24KT 3575 9494

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 8:17 PM CDTSevere Thunderstorm Warning Considerable damage threatTSABenton43 min
Aug 16, 8:41 PM CDTSevere Thunderstorm Warning Considerable damage threatTSABenton, Madison, Washington49 min
Aug 16, 8:46 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison44 min
Aug 16, 9:24 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Franklin, Madison, Washington51 min
Aug 16, 9:26 PM CDTSpecial Weather StatementTSABenton34 min
Aug 16, 9:49 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington26 min
Aug 16, 9:51 PM CDTAreal Flood AdvisoryTSABenton, Carroll, Madison, Washington3 hr
Aug 16, 10:09 PM CDTSevere Thunderstorm WarningTSABenton, Madison, Washington51 min
Aug 16, 10:35 PM CDTSpecial Weather StatementTSACrawford, Franklin, Washington40 min
Aug 16, 10:40 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Sebastian, Washington50 min
Aug 16, 11:01 PM CDTSevere Thunderstorm Warning Destructive damage threatTSACrawford, Franklin, Sebastian59 min
Aug 16, 11:38 PM CDTSevere Thunderstorm WarningTSASebastian38 min
Aug 17, 12:32 AM CDTSevere Thunderstorm WarningTSAWashington43 min
Aug 17, 2:03 AM CDTSpecial Weather StatementTSACrawford42 min
Aug 17, 2:05 AM CDTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian, Washington3 hr
Aug 17, 2:47 AM CDTFlash Flood WarningTSACrawford, Washington5 hr
Aug 17, 2:59 AM CDTSpecial Weather StatementTSASebastian46 min
Aug 17, 3:27 AM CDTFlash Flood WarningTSACrawford, Sebastian5 hr
Aug 17, 5:20 AM CDTAreal Flood AdvisoryTSASebastian3 hr
Aug 17, 7:57 AM CDTAreal Flood WarningTSACrawford, Washington3 hr
Aug 17, 8:01 AM CDTAreal Flood WarningTSACrawford, Sebastian3 hr
Aug 17, 1:45 PM CDTExcessive Heat WarningTSA31 hr
Aug 17, 1:45 PM CDTHeat AdvisoryTSABenton, Carroll, Madison, Washington30 hr
Aug 16, 7:19 PM CDTSevere Thunderstorm WarningTSACraig, Ottawa41 min
Aug 16, 7:52 PM CDTSevere Thunderstorm Warning Considerable damage threatTSAOsage53 min
Aug 16, 7:55 PM CDTSevere Thunderstorm Warning Destructive damage threatTSADelaware, Ottawa24 min
Aug 16, 8:15 PM CDTSpecial Weather StatementTSAPawnee30 min
Aug 16, 8:25 PM CDTSevere Thunderstorm Warning Considerable damage threatTSAOsage50 min
Aug 16, 8:25 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACraig, Nowata50 min
Aug 16, 8:51 PM CDTSevere Thunderstorm Warning Considerable damage threatTSANowata, Rogers, Washington39 min
Aug 16, 8:56 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACraig, Delaware, Ottawa17 min
Aug 16, 8:58 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACraig, Delaware, Ottawa47 min
Aug 16, 9:06 PM CDTSevere Thunderstorm Warning Considerable damage threatTSAOsage, Pawnee39 min
Aug 16, 9:16 PM CDTSevere Thunderstorm WarningTSADelaware, Mayes, Rogers44 min
Aug 16, 9:58 PM CDTSpecial Weather StatementTSADelaware, Mayes, Rogers32 min
Aug 17, 12:30 AM CDTSpecial Weather StatementTSAAdair30 min
Aug 17, 12:37 AM CDTSpecial Weather StatementTSACherokee23 min
Aug 17, 12:43 AM CDTSevere Thunderstorm WarningTSACherokee, Mayes47 min
Aug 17, 1:01 AM CDTSpecial Weather StatementTSACraig44 min
Aug 17, 1:13 AM CDTSpecial Weather StatementTSAAdair, Cherokee47 min
Aug 17, 1:18 AM CDTSevere Thunderstorm WarningTSACherokee42 min
Aug 17, 1:33 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee42 min
Aug 17, 1:42 AM CDTSpecial Weather StatementTSACraig48 min
Aug 17, 1:44 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah46 min
Aug 17, 2:02 AM CDTSpecial Weather StatementTSACherokee28 min
Aug 17, 2:27 AM CDTSpecial Weather StatementTSASequoyah48 min
Aug 17, 2:31 AM CDTSpecial Weather StatementTSACherokee44 min
Aug 17, 2:40 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Craig, Delaware, Mayes50 min
Aug 17, 2:58 AM CDTSpecial Weather StatementTSAWagoner32 min
Aug 17, 3:01 AM CDTAreal Flood AdvisoryTSACraig119 min
Aug 17, 3:50 AM CDTFlash Flood WarningTSAAdair, Cherokee, Sequoyah3 hr
Aug 17, 4:03 AM CDTSpecial Weather StatementTSASequoyah57 min
Aug 17, 4:06 AM CDTFlash Flood WarningTSACraig, Delaware, Mayes, Ottawa3 hr
Aug 17, 4:52 AM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, Mayes3 hr
Aug 17, 5:10 AM CDTSpecial Weather StatementTSALeFlore50 min
Aug 17, 5:25 AM CDTSevere Thunderstorm WarningTSALeFlore22 min
Aug 17, 5:41 AM CDTSpecial Weather StatementTSASequoyah49 min
Aug 17, 5:46 AM CDTSevere Thunderstorm WarningTSALeFlore44 min
Aug 17, 6:02 AM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah43 min
Aug 17, 6:12 AM CDTSevere Thunderstorm WarningTSALeFlore25 min
Aug 17, 6:36 AM CDTSpecial Weather StatementTSALeFlore54 min
Aug 17, 6:49 AM CDTAreal Flood WarningTSAAdair, Cherokee, Haskell, Muskogee, Sequoyah6 hr
Aug 17, 7:17 AM CDTSpecial Weather StatementTSAMuskogee28 min
Aug 17, 7:34 AM CDTSevere Thunderstorm WarningTSACherokee, McIntosh, Muskogee, Sequoyah, Wagoner41 min
Aug 17, 8:14 AM CDTSpecial Weather StatementTSAMuskogee31 min
Aug 17, 8:41 AM CDTAreal Flood AdvisoryTSAMuskogee3 hr
Aug 17, 11:13 AM CDTAreal Flood AdvisoryTSAHaskell3 hr

Nearby

Flash Flood Warnings in Oklahoma, 2024Flash Flood Warnings in Arkansas, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.